Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 108, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 11, 2000, 3:26 PM EDT for Barnwell County, South Carolina. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 11, 2000, 3:26 PM EDT (19:26 UTC)
- Expired
- Jul 11, 2000, 4:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Barnwell County, SC
The radar
The Charleston,SC radar (KCLX), 77 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 3:26 PM EDT | Thunderstorm Wind 50 E | Williston, SC | HWY DEPT reported trees down on hwy 39. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 517 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 111927 SVRCAE SCC011-112030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 326 PM EDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARNWELL COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 430 PM EDT. * AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WILLISTON...OR ABOUT 16 MILES NORTH OF BARNWELL...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLACKVILLE AT 340 PM EDT THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. JDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:30 PM EDT, 56 minutes earlier.
Area forecast discussion, Jul 11, 2:30 PM EDT, 56 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-120507- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 230 PM EDT TUE JUL 11 2000 WEAK SURFACE TROUGH ACROSS THE AREA. CONSIDERABLE AC MOVING INTO NORTH MIDLANDS...LIMITING FACTOR FOR CONVECTION AT THE MOMENT. CU DEVELOPMENT IN THE CSRA WHERE SFC BASED LI AROUND -8. TSTMS CURRENTLY IN THE MOUNTAINS NORTH CAROLINA AND N GA. WEAK MID LEVEL SHORT WAVE MOVES ACROSS NORTH CAROLINA TONIGHT...META SUGGESTS BEST LOW LEVEL MOISTURE CONVERGENCE THIS EVENING FROM THE CLT EAST ACROSS PEE DEE...HOWEVER AT THE MOMENT BEST CHANCE APPEARS TO BE IN THE CSRA WHERE BEST HEATING IS OCCURRING. K-INDEX NEAR 40 THIS EVENING PRECIP WATER NEAR 2.00 INCHES. ANY TSTMS THAT DEVELOP WILL BE CAPABLE OF HEAVY RAIN. PLAN ON CHANCE POPS...MAINLY EVENING TONIGHT. SURFACE COLD FRONT...ACROSS NORTH CAROLINA WILL MOVE A LITTLE CLOSER WED...BUT APPEARS TO BE STILL NORTH OF REGION IN THE AFTERNOON. AIRMASS A LITTLE LESS UNSTABLE...K INDEX IN THE MIDDLE 30S...SFC BASED LI AROUND -6. ANOTHER MID LEVEL SHORT WAVE MOVING THRU NORTH MIDLANDS WED AFTERNOON IN NORTHWEST FLOW ALOFT. 500 MB TEMPS REMAIN AROUND -6...NOT THAT COLD. HOWEVER...850MB WAA NOTED ESPECIALLY NORTH OF CAE...WITH E-W 850MB TROUGH AND WEAK TO MODERATE LOW LEVEL CONVERGENCE WILL GO WITH GOOD CHANCE POPS. MODELS INDICATE FRONT MOVES INTO MIDLANDS WED NIGHT BECOMING DIFFUSE...DEWPOINTS REMAIN IN THE 70S THRU PERIOD...ALTHOUGH LOW LEVEL FLOW BECOMING NORTHEAST ON THU. META SHOWS STRONG UVV'S WED NIGHT...WEAK THU MORNING. ONLY MARGINAL INSTABILITY THU...BUT DEEPER MOISTURE ESPECIALLY IN THE MORNING. WILL FORECAST CHANCE POPS WED NIGHT/THU WITH MAINLY SHOWERS...ISOLATED TSTMS. NGM MOS TEMPS APPEAR OK ALTHOUGH WITH NORTHEAST FLOW THU AND CONSIDERABLE CLOUDS WILL GO BELOW GUIDANCE. FCSTID = 19 CAE TB 75/94/75/88 555 AGS TB 73/96/73/89 555 .CAE... GA...NONE. SC...NONE. AWP
In the hours before
Special weather statement, Jul 11, 10:40 AM EDT, 4 hours 46 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-111630- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA, SC 1040 AM EDT TUE JUL 11 2000 ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... VERY WARM...MOIST AND UNSTABLE AIR ACROSS THE REGION COUPLED WITH AFTERNOON HEATING AND A TROUGH OF LOW PRESSURE WILL AID THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON. THESE SCATTERED THUNDERSTORMS WILL FORM AFTER 2 PM AND BE CAPABLE OF PRODUCING WIND GUSTS TO NEAR 50 MPH...SMALL HAIL... HEAVY DOWNPOURS AND FREQUENT LIGHTNING. CURRENT DATA FAVORS DOWNBURST DAMAGE FROM SEVERE THUNDERSTORM DEVELOPMENT. THEREFORE...EMERGENCY MANAGEMEN$T AND SPOTTER ACTIVATION MAY BE REQUIRED. SJN
Local storm report, Jul 11, 2:55 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
255 PM EDT TUE JUL 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
240 PM MAYSON SC WIND DAMAGE
07/11/00 SALUDA PHONE AND POWERLINES
DOWN. REPORTED BY SHERIFF
DEPT.
250 PM AIKEN SC WIND DAMAGE
07/11/00 AIKEN POWER LINE AND TREES
DOWN. REPORTED BY SKYWARN
OPERATOR.
SJNLocal storm report, Jul 11, 3:15 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
315 PM EDT TUE JUL 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
210 PM LEWISTON AREA. GA WIND DAMAGE
07/11/00 COLUMBIA TREES AND POWER LINES
DOWN. REPORTED BY COUNTY
EMA.
SJNThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:32 PM EDT | Severe Thunderstorm Warning | CAE | Saluda | 43 min |
| Jul 11, 2:38 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 37 min |
| Jul 11, 3:18 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 57 min |
| Jul 11, 3:35 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield | 55 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.